Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
174 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can lovastatin medicine be the cause for the metallic taste?

Having metallic taste in mouth after 10 days taking 20mg lovastatin. I have good oral hygiene habits. Is this a common side effect of this type of medication? I am a 37yr old male, 5 5 , 130lbs. Have tried other statins for elevated cholesterol with no success. Had muscle pain as a side effect with them. Lovastatin is kind of a last resort so i do not want to have troublesome side effects. My current LDL level was 144 which is mainly a hereditary issue. Have altered diet with no success.
Fri, 31 Jul 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Statins including Lovastatin can impair taste leading to dull taste or metallic taste as side effect.Brushing your teeth and tongue cleaning after meals can reduce the symptoms to some extent. Sugar free gum or mint can also be used. Adequate hydration and avoiding smoking can also improve symptoms.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Saranya Ramadoss, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Cholesterol


Can lovastatin medicine be the cause for the metallic taste?

Hi, Statins including Lovastatin can impair taste leading to dull taste or metallic taste as side effect.Brushing your teeth and tongue cleaning after meals can reduce the symptoms to some extent. Sugar free gum or mint can also be used. Adequate hydration and avoiding smoking can also improve symptoms. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Saranya Ramadoss, General & Family Physician